I take 8mg of Requip per day. I noticed quite quickly that, slowly but surely, I was gaining weight. I did all the usual things - used a smaller plate, was careful what I ate, increased my exercise - but still it increases. Has anyone else had a similar problem and have they managed to lose the extra weight. I am not very tall so the extra weight is more noticeable I would be grateful to hear how other people, assuming I am not alone with this weight gain, have managed to lose weight.
Requip (Ropinerole) and weight gain - Parkinson's Movement
i understand that the meds play havoc with the metabolism. i have tried numerous strategies to try and lose weight but with no success...Tony
I was taking 8 mg's repinerole and I too noticed an increase in weight and also swelling around the ankles. I've reduced to 6 mgs amd the swelling has gone down. If you can you could reduce it too the only thing is you have to take 2 tablets instead of one! I'm still a bit weighty but it's difficult if you like your food!!
aI have gained 20lbs, most in the last 2 yearsthwttte. My ropinerole intake is 4 mg x 4xday. Steady increase in weight, more so this last year as severe pain in right foot has limited my activities.
I gained 60 pounds and have only lost 10 with reduction of ropinerole and addition of 4 day a week exercise/ pt increase. Upped my dosage of water pill to cut down water retention in lower legs from the drug. Ropinerole had the side effect of compulsive eating until I lowered the dosage. Compulsive disorder is a side effect of the drug. I also upped my thyroid med and Prozac on the doctor's recommendation. I hate that I am so fat now. People still compliment me on how well I look which surprises me, especially since I feel poorly a lot of every day.
Yes gained 30 lbs. Lost 40 when I went off it to Sinimet.
Yes me too on both counts. Put on 20kg on requip and hospitalised with edema. Moved to stalevo And lost 30 but not all positive much more on off cycles and Dyskenisia moving on to apomorphine pump soon but major worry is weight gain
When on 16mg Requip daily I piled on weight binge eating & suffered bad oedema round my ankles. Gradually titrated down to 8 mg OK then down to 6 mg when the clawing & tremor worsened. Tried various combinations of Requip & Sinemet which I started 18 months ago, 8 yrs after dx. Now 9 yrs dxd Requip 8 mg Sinemet 1 tab x 4 daily & 1/2 cr at night or 1/2 cr as needed during the day. I chew 1 Sinemet as a rescue remedy if needed so cannot take CoCareldopa as the coating prevents breakdown. It's all hit & miss but seems to work well most of the time, always with help from the NHS support team.
I too have gained six pounds in a year after starting the Ropinirole at only three mg per day and no matter what I try it stays I have
to take it but cannot continue to
gain the weight
I started at a low dose and he
has gradually increased it and I too have had a steady weight gain
Started PD at 119 lbs.....had never gained but a couple of lbs over in my life..after Requip, gained 35-lb..METABOLISM CHANGED.
I am still attending Slimming World, but find the weight is very slow to come off. I am not sticking to the guidelines as much as I should. If I am not having a good day with my Parkinsons I fall back on my chocolate fix. However, I have managed to shed a few pounds and will continue. Along with others I believe that Requip puts weight on, but as it seems to suit me I cannot leave it off and risk a worsening of my condition.
I have gained 20 pounds in the last year since upping my dosage of Requip to treat symptoms of RLS and MS. I really believe this medication kicked me over from a mild case of hyperthyroidism into hypothyroidism and ruined my metabolism. Trying to get off it now, but it is the only thing that helps my RLS.
Strange that you say that I have gaining wait too and I didn't even think it might be due to the requip XL but I have noticed I am hungry all the time,# so I have to try lose weight , thank you
Hello all, I am also on Requip but a very low dose and seemed like i have gained quite a bit of weight (i have not weighed myself yet). One of the articles i read online was how Requip causes loss of impulse control. Do you guys feel like you just want to eat constantly even if you are not hungry or you just ate? My doctor warned me about the very rare side effect that you may lose your impulse control. However she explained it like losing my inhibitions (so if i was spending all my money in one day). What do you guys think? Could this be a possibility?